July/August 2001


Please wait for the figures to download

 

1.2.

 

3.

 

 


HISTORY: 51 year old white female with a history of hot water burns in 1988 which required skin grafting. One year prior to presentation to an outside dermatologist, she developed a pruritic, erythematous eruption occurring at previous burn and donor site scars. The eruption became painful and formed ulcerations. A skin biopsy was interpreted as "marked granulomatous inflammation" and felt to possibly represent granuloma annulare. After failing to respond to SSKI, she was treated with hydroxychloroquine and started to improve. However, it was discontinued after she developed a generalized erythematous papular eruption thought to be secondary to the hydroxychloroquine. She improved with repeated short courses of prednisone, but the lesions recurred after being tapered off of the medicine. Other treatments which failed to improve the lesions or symptoms included isotretinoin, gabapentin, doxepin, hydroxyzine and triamcinolone ointment. She was then referred to the Washington U! niversity Dermatology Outpatient Center.

PHYSICAL EXAMINATION: The patient had erythematous to violaceous papules mostly arranged in a linear fashion at the edges of scars and donor-graft sites over her back, upper and lower extremities (Figs. 1-3).

A repeat skin biopsy was performed.

 


Click here for the Diagnosis

Click here for CME Credit